Hail, Kent
- When
- August 27, 6:46 PM CST
- Where
- Kent County, 14 mi W of Jayton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.250, -100.833
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 27, 2:27 PM CST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 327 PM CDT FRI AUG 27 2004 .SHORT TERM... AT 20Z A COLD FRONT EXTENDED FROM NEAR CHILDRESS TO LUBBOCK TO PLAINS. FRONT IS ALREADY FURTHER SOUTH THEN ADVERTISED BY MODELS. THUS EXPECT COLD FRONT TO CONTINUE MOVING SOUTHWARD TONIGHT AND CLEAR THE FORECAST AREA BY 12Z...SLIGHTLY FASTER THEN WHAT THE MODELS HAVE. FRONT TO THEN BECOME NEARLY STATIONARY OVER THE NORTHERN PERMIAN BASIN ON SATURDAY. 12Z UPPER AIR ANALYSIS AND CURRENT SATELLITE SHOW A POSITIVE TILTED TROUGH MOVING ACROSS THE CENTRAL ROCKIES WITH THE TROUGH EXPECTED TO MOVE INTO THE CENTRAL PLAINS ON SATURDAY. WITH FRONT DRAPED ACROSS THE REGION AND AN UPPER LEVEL TROUGH MOVING INTO THE PLAINS WILL CONTINUE WITH A SLIGHT CHANCE TO CHANCE PRECIPITATION TONIGHT AND SATURDAY. HOWEVER EXPECT BEST CHANCE TONIGHT TO BE ALONG AND JUST SOUTH OF FRONT. TEMPERATURES TO BE NEAR OR BELOW NORMAL TONIGHT AND SATURDAY. 08 .LONG TERM... TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS INTO THE WESTERN GREAT LAKES BY SATURDAY EVENING WITH A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE FRONT THAT SHOULD BE LOCATED JUST TO THE SOUTH AND EAST OF THE CWA. ANOTHER SHORT WAVE TROUGH WILL MOVE ACROSS THE NORTHERN PLAINS HELPING TO PUSH A REINFORCING SHOT OF COOL AIR INTO WEST TEXAS ON SUNDAY NIGHT. MODELS INDICATE A WEAK RIPPLE IN THE NORTHWEST FLOW TO APPROACH THE AREA MONDAY EVENING AND HAVE INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHWEST ZONES. MODELS ARE THEN INDICATING A WEAKNESS IN THE UPPER LEVEL RIDGING AROUND THE MIDDLE OF NEXT WEEK BUT HAVE SOME UNCERTAINTY AS TO WHERE THIS WEAKNESS WILL BE SET UP ACROSS TEXAS. FOR NOW WILL CONTINUE WITH THE SILENT POPS (< 15%) THAT WERE ALREADY IN THE GRIDS. TEMPERATURES WILL LIKELY REMAIN IN THE 80S FOR HIGHS AT LEAST THROUGH WEDNESDAY. A FEW 90S MAY BE POSSIBLE...EAST OF THE CAPROCK...FOR THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 73 54 80 / 30 30 10 10 TULIA 60 77 55 80 / 30 40 10 10 PLAINVIEW 62 79 56 80 / 40 40 10 10 LEVELLAND 63 79 58 81 / 40 30 10 20 LUBBOCK 64 80 59 82 / 40 30 10 10 BROWNFIELD 65 81 60 83 / 40 40 20 20 CHILDRESS 65 80 58 85 / 50 40 10 10 SPUR 67 81 62 84 / 50 40 20 10 ASPERMONT 70 82 65 86 / 40 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT FRI AUG 27 2004 TXZ021>044-281630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT FRI AUG 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL BISECT THE AREA FROM NEAR CHILDRESS TO NEAR LUBBOCK TO PLAINS THIS AFTERNOON. AS TEMPERATURES CLIMB INTO THE UPPER 90S AHEAD OF THE FRONT...ATMOSPHERIC INSTABILITY WILL INCREASE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THE FRONT. SOME OF THESE STORMS MAY BECOME SEVERE WITH HIGH WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND TONIGHT.
The Lubbock radar (KLBB), 101 km away, was scanning. The volume nearest the first event began at 00:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417819, 5417820.